MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-3025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Pericardial Effusion (3271)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant.Information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 30-25mm amplatzer talisman pfo occluder was chosen for implant using a 9f talisman delivery system.During the implant, the patient was in sinus rhythm (sinusal), and heparin was administered (reported as 7,200 units).No pericardial effusion was noted prior to the procedure.In (b)(6) 2026, approximately nine months after the implantation, the patient developed chest pain, and subsequent evaluation identified a pericardial effusion located within the pericardium.At the time the effusion was detected, heparin was administered, and the patient later underwent open-heart surgery involving the aorta and right atrium.The occluder device was not explanted, as its position was considered appropriate and it had become endothelialized.The user did not believe the abbott device caused the pericardial effusion, noting that the device remained in place.The pericardial effusion was resolved by open-heart surgery.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An adverse event without identified device or use problem was reported with angina and pericardial effusion.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported pericardial effusion could not be determined.The reported angina is a likely a cascading effect from the pe, however this cannot be determined.A surgical intervention was a result of case specific circumstances, as the pe was treated surgically.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24536201
Report Number2135147-2026-01438
Device Sequence Number16045239
Product Code MLV
UDI-Device Identifier05415067033321
UDI-Public(01)05415067033321(17)271231(10)10667326
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PFO-3025
Device Catalogue Number9-PFO-3025
Device Lot Number10667326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/14/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown